Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 218, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 16, 2007, 1:47 PM MDT for Custer County, Colorado. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 1:47 PM MDT (19:47 UTC)
- Expired
- Aug 16, 2007, 2:25 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Custer County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 1:47 PM MDT | HAIL 1 | 4 Se Rosita, CO | |
| Aug 16, 1:55 PM MDT | HAIL 0.75 | Rosita, CO | |
| Aug 16, 2:09 PM MDT | HAIL 0.88 | 1 Nw Rosita, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 161948 SVRPUB COC027-162045- /O.NEW.KPUB.SV.W.0218.070816T1947Z-070816T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 147 PM MDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... * UNTIL 245 PM MDT... * AT 141 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS CENTERED 4 MILES SOUTHEAST OF ROSITA...OR 39 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. AT 145 PM...THE PUBLIC REPORTED QUARTER SIZE HAIL 6 MILES SOUTH OF ROSITA.. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3795 10531 3804 10514 3825 10525 3816 10546 $$
4 follow-up statements
000 WWUS55 KPUB 161957 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 156 PM MDT THU AUG 16 2007 COC027-162045- /O.CON.KPUB.SV.W.0218.000000T0000Z-070816T2045Z/ CUSTER CO- 156 PM MDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR EASTERN CUSTER COUNTY... AT 156 PM MDT...THE PUBLIC REPORTED PENNY SIZE HAIL IN ROSITA. THIS STORM WAS CENTERED NEAR ROSITA...OR 41 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHWEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... ROSITA. SILVER CLIFF. LAT...LON 3795 10531 3804 10514 3825 10525 3816 10546 $$
000 WWUS55 KPUB 162004 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT THU AUG 16 2007 COC027-162045- /O.CON.KPUB.SV.W.0218.000000T0000Z-070816T2045Z/ CUSTER CO- 203 PM MDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL CUSTER COUNTY... AT 202 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED OVER ROSITA...OR 40 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHWEST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAILSTONES BETWEEN THE SIZES OF PENNIES AND QUARTERS. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. WESTCLIFFE. LAT...LON 3803 10538 3810 10527 3821 10532 3814 10549 $$
000 WWUS55 KPUB 162011 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT THU AUG 16 2007 COC027-162045- /O.CON.KPUB.SV.W.0218.000000T0000Z-070816T2045Z/ CUSTER CO- 210 PM MDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL CUSTER COUNTY... AT 207 PM MDT...THE PUBLIC CONTINUED TO REPORT LARGE HAIL OCCURRING IN ROSITA. THE HAIL WAS THE SIZE OF NICKELS. THIS STORM WAS CENTERED NEAR ROSITA...OR 42 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. WESTCLIFFE. ROSITA. LAT...LON 3803 10538 3810 10527 3821 10532 3814 10549 $$
000 WWUS55 KPUB 162025 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 225 PM MDT THU AUG 16 2007 COC027-162035- /O.CAN.KPUB.SV.W.0218.000000T0000Z-070816T2045Z/ CUSTER CO- 225 PM MDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL CUSTER COUNTY... THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3803 10538 3810 10527 3821 10532 3814 10549 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:39 AM MDT, 10 hours 8 minutes earlier.
Area forecast discussion, Aug 16, 3:39 AM MDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 339 AM MDT THU AUG 16 2007 .SHORT TERM... (TODAY AND TONIGHT) THE NAM HAS NOT BEEN DOING WELL WITH PCPN. THE 00Z AND NOW THE 06Z RUNS HAVE FAIRLY HIGH QPF VALUES ALONG THE WET AND SANGRE DE CRISTO MTS AT THIS TIME WHERE NO PCPN IS FALLING...AND HAS IGNORED THE PCPN THAT IS GOING ON OUT E. GFS HAD A BETTER HANDLE ON PCPN LOCATION. THE UPR RIDGE WL REMAIN OVR THE AREA TODAY AND TONIGHT ALONG WITH THE PLUME OF MSTR. LAPSE RATES ARE FORECAST TO BE AROUND 6C/KM OVR THE SERN PLAINS...WITH 7-8C/KM OVR THE REST OF THE AREA. BEST PCPN CHANCES SHOULD BE OVR AND NR THE MTS THIS AFTERNOON AND EVENING. WITH GENERALLY ISOLD CHANCES OVR THE SERN PLAINS. THE FLOW ALOFT LOOKS A LIGHTER TODAY AND SO STORMS WL PROBABLY BE SLOWER MOVING AND THUS COULD PRODUCE HEAVY RAIN. TONIGHT THE GFS SHOWS A MCS OVR THE CENTRAL MTS AND HAS HIGH QPF VALUES ASSOCIATED WITH THIS...WHILE THE NAM JUST SHOWS DECREASING PCPN CHANCES AS THE NIGHT WEARS ON. AT THIS POINT IT SEEMS THAT THE NAM IS PROBABLY THE BETTER CHOICE. TEMPS FOR TODAY...ESPECIALLY OVR THE SERN PLAINS...LOOK AS THOUGH THEY WL BE WARMER THAN THE CURRENT FORECAST...SO WL BUMP TEMPS UP A LITTLE. .LONG TERM... UPPER RIDGE BUILDS BACK INTO THE REGION FRIDAY AND SATURDAY WITH CONTINUED WARM TEMPERATURES. CONSOLATION IS THAT DEW POINT RECEDE JUST A BIT WHICH SHOULD TAKE SOME OF THE EDGE OFF. TROPICAL STORM ERIN LOOKS LIKE A NON-FACTOR FOR CWFA AS IT MOVES OFF ACROSS TEXAS AND THEN CURVES OFF TO OUR EAST. A MORE WESTERLY TRACK COULD REQUIRE ADJUSTMENTS FOR THE SOUTHEAST PLAINS. WESTERLY FLOW ALOFT ALTHOUGH WEAK SHOULD SUPPORT SOME DRYING AND...OF COURSE...WARM TEMPS AFTER FRIDAY. GFS AND NAM SHOW EMBEDDED SHORT WAVE COMING AROUND THE RIDGE ON FRIDAY WHICH SUPPORTS POPS BUT TRIED TO SHOW THE DRYING TREND AFTER THAT. BOOSTED TEMPS FOR THE WEEKEND AND MONDAY TO BETTER MATCH GUIDANCE. IT WILL BE INTERESTING TO SEE HOW NEXT WEEK TURNS OUT WITH RATHER STRONG UPPER LOW MOVING INTO NORTH WEST THEN ACROSS NORTHERN U.S. MODELS HAVE BEEN BOUNCING AROUND WITH THE STRENGTH AND SOUTHERN EXTENT OF THIS NEXT SYSTEM. STAYED IN LINE WITH CURRENT GRIDS SUGGESTING THAT WARM AND DRY WILL BE THE RULE ALTHOUGH SHOULD EXPECT THE DIURNAL CONVECTION TO PROVIDE THE NEED FOR ISOLATED POPS MOST DAYS. -FORTUNE- && .AVIATION... THIS AFTERNOON AND EVENING ISOLD TO SCT TSTMS WL HAVE THE POTENTIAL TO PRODUCE SOME HEAVY RAIN AND WIND GUSTS AROUND 40 KTS. IF HEAVY RAIN DEVELOPS THERE WL BE THE POTENTIAL FOR MVFR OR IFR CONDITIONS...MAINLY OVR AND NR THE MTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/21
Hazardous weather outlook, Aug 16, 5:59 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 559 AM MDT THU AUG 16 2007 COZ058>089-093>099-171200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 559 AM MDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING...WITH ISOLATED THUNDERSTORMS OVER THE SOUTHEAST PLAINS. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS AROUND 45 MPH. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL AROUND ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SUNDAY WITH THE GREATER COVERAGE OVER AND NEAR THE MOUNTAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...WIND GUSTS 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ONE OR TWO STORMS COULD BRIEFLY BECOME STRONG PRODUCING HAIL TO NEAR DIME SIZE. THUNDERSTORMS WILL BE MORE ISOLATED IN COVERAGE FOR MONDAY THROUGH WEDNESDAY AS DRIER AIR MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 46 min |
| Aug 15, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 64 min |
| Aug 15, 8:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 33 min |
| Aug 15, 9:06 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 54 min |
| Aug 15, 9:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 63 min |
| Aug 16, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 24 min |
| Aug 16, 5:08 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.